EconPapers    
Economics at your fingertips  
 

A quasi-likelihood method for fractal-dimension estimation

You-Gan Wang, Yan-Xia Lin and M.D.E. Haywood

Mathematics and Computers in Simulation (MATCOM), 1999, vol. 48, issue 4, 429-436

Abstract: We propose a simple method of constructing quasi-likelihood functions for dependent data based on conditional-mean–variance relationships, and apply the method to estimating the fractal dimension from box-counting data. Simulation studies were carried out to compare this method with the traditional methods. We also applied this technique to real data from fishing grounds in the Gulf of Carpentaria, Australia.

Keywords: Fractal dimension; Mean–variance relationship; Quasi-likelihood function (search for similar items in EconPapers)
Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475499000324
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:48:y:1999:i:4:p:429-436

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:48:y:1999:i:4:p:429-436